Recurrent gastritis after multiple antacids and PPIs
I have had moderate to severe upper abdominal pain for the last 2-3 years. I tried aciphex, which worked great for about 6 months, then stopped working. I switched to taking tums multiple times a day, which worked for a couple months and then stopped. I tried Kapidex which also worked perfectly for about 3 months and then completely stopped working. Zantac worked for about a month and is now subsiding. My doctor has added carafate, but the pains are still not gone. They usually come when I haven't eaten for a while and let myself get hungry at all. I try to eat every 2-3 hours but am not always able to. I had an endoscopy recently which showed some gastritis and irritation, but nothing else. I tested negative for H. Pylori. My GI doc thinks I just produce too much acid, but he doesn't know why the antacids and PPIs only work for a short time and then stop working. At this point, all he can say is that I'll probably "outgrow" it. I'm almost 30, and this is effecting my quality of life, always having to worry about when I can eat and when the pains are going to begin next. Any suggestions?
My doctor also said that I have Gastritis and prescribed a PPI (Zegrid). My question is what were your symtoms (symptoms) with Gastritis? Because I do not have gas, bloating or belching or acid reflux but he gave it to me because my EDG said mild gastitis and I have been having stabbing pains in my upper abdomen (not burning though). My question I guess is: Are you taking the meds for Pain or for other symtoms (symptoms) like gas, belching, acid reflux. Because I have been taking the PPI for 2 1/2 weeks and I have not seen any change in the pain and not sure if I should continue or not. When you said that Kapidex and other meds worked for a few months what do you mean that they worked? How? By stopping pain or other symtoms (symptoms)? Thanks for you time?
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.